Thursday, August 21, 2014

Thursday, May 13, 2010 Momof3, Community Member, asks

Q: Swallowing difficulties,something stuck in throat feeling

I ALWAYS feel like something is stuck in my throat,even when I don't eat or drink anything.I have felt like this for 2 months.It makes me afraid to eat & I have lost 8 pounds in 2 months...I only weigh 100 pounds!I have constant panic attacks & sometimes even feel like my throat or tongue swells.It is really scary & depressing to think I may feel like this forever!Please HELP!I have been to several doctors & have had a barium swallow test(normal).They have me on protonix,but is not always helping.What can I do?My teeth are becoming brown stained & my tongue was dark brown not too long ago.I suufer from constipation as well.What can it be & what tests do I need to have done?Thanks.

Answer This
Answers (1)
Stephanie, Health Guide
5/13/10 8:43pm

It is common for a barium swallow to come back normal with reflux. My GI doc told me the barium swallow is really only used to look for structural abnormalities such as a hiatal hernia, etc.

 

I am very concerned though that you are only getting partial relief on the Protonix. It is definitely time to go back to your doctor and discuss this with him. Are the panic attacks or brown tongue new since you started the Protonix? These are all things to take note of when you go back.

 

It really helps as well to keep track of your symptoms. See if you notice any trends. For example, I have a lot more issues with reflux if I am having issues with constipation. This is because the food is going to have a much harder time moving through the system if you are constipated. For me, treating my reflux also meant treating my constipation on a daily basis rather than as needed. Many of us are hesitant to discuss the constipation part of this with our docs but it can be an important part of the issue.

 

Your weight loss is also of significant concern and hopefully will help the doctor take notice of the issue.

 

Best of Luck - Stephanie

Reply
Momof3, Community Member
5/14/10 12:45am

No,the brown tongue was before protonix & the panic attacks have happened since I have had symptoms(Before).Thank you very much & I will be returning to the Docs once again.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Momof3, Community Member— Last Modified: 12/25/10, First Published: 05/13/10